Drug-induced hypokalaemia. A cause for concern.

G. Isaac, O. B. Holland

Research output: Contribution to journalArticle

10 Citations (Scopus)

Abstract

Drug-induced hypokalaemia is a widespread problem in the elderly that can be caused by many therapeutically useful substances, the most common of which are diuretics. In certain classes of patients (e.g. those with acute myocardial infarction, with congestive heart failure receiving digitalis, or with cirrhosis), iatrogenic hypokalaemia is an established risk factor. In patients with hypertension who have no underlying heart disease or liver disease, the use of diuretics may lead to worsened glucose tolerance and cardiac arrhythmias. There is also evidence for an increased risk of sudden cardiac death.

Original languageEnglish (US)
Pages (from-to)35-41
Number of pages7
JournalDrugs & aging
Volume2
Issue number1
StatePublished - Jan 1992

Fingerprint

Hypokalemia
Diuretics
Digitalis
Sudden Cardiac Death
Pharmaceutical Preparations
Liver Diseases
Cardiac Arrhythmias
Heart Diseases
Fibrosis
Heart Failure
Myocardial Infarction
Hypertension
Glucose

ASJC Scopus subject areas

  • Geriatrics and Gerontology
  • Pharmacology

Cite this

Isaac, G., & Holland, O. B. (1992). Drug-induced hypokalaemia. A cause for concern. Drugs & aging, 2(1), 35-41.

Drug-induced hypokalaemia. A cause for concern. / Isaac, G.; Holland, O. B.

In: Drugs & aging, Vol. 2, No. 1, 01.1992, p. 35-41.

Research output: Contribution to journalArticle

Isaac, G & Holland, OB 1992, 'Drug-induced hypokalaemia. A cause for concern.', Drugs & aging, vol. 2, no. 1, pp. 35-41.
Isaac G, Holland OB. Drug-induced hypokalaemia. A cause for concern. Drugs & aging. 1992 Jan;2(1):35-41.
Isaac, G. ; Holland, O. B. / Drug-induced hypokalaemia. A cause for concern. In: Drugs & aging. 1992 ; Vol. 2, No. 1. pp. 35-41.
@article{3ba12e7823714dc5a846b20fcd998814,
title = "Drug-induced hypokalaemia. A cause for concern.",
abstract = "Drug-induced hypokalaemia is a widespread problem in the elderly that can be caused by many therapeutically useful substances, the most common of which are diuretics. In certain classes of patients (e.g. those with acute myocardial infarction, with congestive heart failure receiving digitalis, or with cirrhosis), iatrogenic hypokalaemia is an established risk factor. In patients with hypertension who have no underlying heart disease or liver disease, the use of diuretics may lead to worsened glucose tolerance and cardiac arrhythmias. There is also evidence for an increased risk of sudden cardiac death.",
author = "G. Isaac and Holland, {O. B.}",
year = "1992",
month = "1",
language = "English (US)",
volume = "2",
pages = "35--41",
journal = "Drugs and Aging",
issn = "1170-229X",
publisher = "Adis International Ltd",
number = "1",

}

TY - JOUR

T1 - Drug-induced hypokalaemia. A cause for concern.

AU - Isaac, G.

AU - Holland, O. B.

PY - 1992/1

Y1 - 1992/1

N2 - Drug-induced hypokalaemia is a widespread problem in the elderly that can be caused by many therapeutically useful substances, the most common of which are diuretics. In certain classes of patients (e.g. those with acute myocardial infarction, with congestive heart failure receiving digitalis, or with cirrhosis), iatrogenic hypokalaemia is an established risk factor. In patients with hypertension who have no underlying heart disease or liver disease, the use of diuretics may lead to worsened glucose tolerance and cardiac arrhythmias. There is also evidence for an increased risk of sudden cardiac death.

AB - Drug-induced hypokalaemia is a widespread problem in the elderly that can be caused by many therapeutically useful substances, the most common of which are diuretics. In certain classes of patients (e.g. those with acute myocardial infarction, with congestive heart failure receiving digitalis, or with cirrhosis), iatrogenic hypokalaemia is an established risk factor. In patients with hypertension who have no underlying heart disease or liver disease, the use of diuretics may lead to worsened glucose tolerance and cardiac arrhythmias. There is also evidence for an increased risk of sudden cardiac death.

UR - http://www.scopus.com/inward/record.url?scp=0026455840&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0026455840&partnerID=8YFLogxK

M3 - Article

VL - 2

SP - 35

EP - 41

JO - Drugs and Aging

JF - Drugs and Aging

SN - 1170-229X

IS - 1

ER -